CSN Login
Members Online: 7

You are here

Great news!

CSN is getting an upgrade. All of your posts will still be here, but the website will have a new look, new features and be mobile-friendly. To prepare for the changes, the site will be down briefly at the end November. 

Update: CSN will be taken offline tonight, 11/30 at 10pm ET. We'll be back up soon with a new and improved site. Thank for your patience!

Neutlasta

Holdtight
Posts: 151
Joined: Aug 2009

Hi! I am getting so sick after the white count shot. I thought this was suppose to make me feel better. Can anyone share with me any side affects they get from this ugly shot. I wonder if it's a bad solution. Does it need to stay frozen until maybe the day before. Because it arrives frozen and then I put it in the fridge for two more weeks. Thanks.

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

I don't get Nuelesta, but get Neupogen.

I have to go in for 2 or 3 shots on tx weeks.

It has to stay refrigerated, but the trick is to warm it before you get the injection, and inject it very slowly. Then it doesn't hurt.

It does cause severe chest pain for a few days for me. A heating pad is a big help - one of the nurses suggested it and it really works for me.

Without the shots I could not stay on schedule for chemo. I'd have big breaks waiting for my count to come back. Plus while you are waiting for your count to come back you can't go in public places and are at a big risk for getting ill. So I'll take the discomfort from the shots instead.

angelsbaby's picture
angelsbaby
Posts: 1171
Joined: May 2008

had some bone pain his shoulders would hurt.

michelle

Holdtight
Posts: 151
Joined: Aug 2009

Thanks. I get really really tired and fuzzy in my head and some stomach discomfort for a couple days. Bones are hanging in there. I'm thankful it hasn't been this way for the entire time on treatment but for the past two shots it has been a monster. But like Kathy suggests it is worth not getting sick over. Take Care and stay Festive.

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

until it gets body temp.....then inject it very slowly...If it starts to sting any at all slow down...I believe it can be taken in the arm or in the belly. I took mine on the backside of the arm..Side effects were very slight headache and some vague type of lower back acheness.Pretty much it...

Holdtight
Posts: 151
Joined: Aug 2009

Thanks. Buzz. I will do that but I'm not one to give it to myself. I would probably pass out on the floor - but on my way to the Onc. office I will keep it in my hand to make it room temp. The nurse always gives it to me in the back of the arm also but she does it quickly. I will ask her this time to slow it down. thanks again for the great advise. Have a great day!

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

that was the trick for mine.my nurse put it in slow and in my stomach.i did have some bone pain in my legs for a few days.good luck...Godbless....johnnybegood

KATE58's picture
KATE58
Posts: 300
Joined: Nov 2009

YEAH,IT HAS TO BE BODY TEMP
TAKE IT OUT OF FRIDGE AT LEAST 1/2 HOUR BEFORE.
I USED TO GET A BIT NAUSEOUS AND A HEADACHE ABOUT AN HOUR
AFTER THEY WOULD GIVE ME THE SHOT.IT IS A ROUGH SHOT IT IS THICK AND HAS TO BE GIVEN SLOW AND BURNS A BIT.
ALSO THEY WERE VERY ADAMENT ABOUT WAITING 24 HOURS AFTER PUMP DISCONNECT.
I HAD TO CALL THEM WHEN I WAS DISCONNECTED AND IF IT WAS 2PM THURS AND I
SHOWED UP FOR THE SHOT AT 1PM FRI,THEY MADE ME SIT AND WAIT AN HOUR TIL 2PM
KATE

Holdtight
Posts: 151
Joined: Aug 2009

Thanks. I am disconnected on Sat. afternoon and don't get the shot until Monday morning so I'm okay that way. I need to warm it up abit for sure and ask the nurse to go slowly. Thanks for your thoughts. Have a nice night. Hugs.

Holdtight
Posts: 151
Joined: Aug 2009

Thank you JBG. I hope your feeling good these days. God Bless you. Hugs.

Nana b's picture
Nana b
Posts: 3045
Joined: May 2009

I also had the mucous built up in the nose and vaseline did help. My voice always left day 1-3 of chemo. Great advice given here. Take care. Hope you start feeling better.

Raquel

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi,

I'm sorry to hear you're having a hard time with the neulasta shots. Someone else just mentioned that they take neupogen and not neulasta. I have taken both at different times. Everyone's body is different and reacts differently. Make sure you take a tylenol or an advil about a 1/2 hr. before you get the shot. It does help.
I had a horrible experience while taking neupogen (these are the ones you have to take a few days in a row). I had such crushing pains in my sternum from it that I literally thought I was having a heart attack. It scared me so much that my onc sent me in right away to get an ECG done, which turned out normal. My onc then thought it was a fluke and so had me take neupogen again after the next chemo & it happened again. I will never take it again. Next time, they switched me to a neulasta shot (which is one shot only vs. the several of neupogen). I was scared I'd get the same reaction again, but I literally had no reaction at all and no pains. I was surprised, but pleased. I then got a neulasta shot every time I was unhooked from the 5FU pump & never had any problems. I did remember to always take 2-3 advils right before getting the shot. That's all the advice I have. Other than maybe try the neupogen. Everyone's different & I've heard of some people who had the reverse experience as I did in that they tolerated the neupogen better than the neulasta. Talk with your onc and/or oncology nurse about it.

Best wishes to you-
Lisa

Holdtight
Posts: 151
Joined: Aug 2009

Thank you Lisa for your great advise. I am so sorry you had to experience such pain. I'm thankful that they were able to detect the cause easier than some other problems we here can experience. I did consult with my Onc today and that is what he advised me to do - take the advil before the shot. And I will definitely do it. Oh what a sick feeling I've been getting I will do anything to get rid of it for sure. I hope all is well with you and you are getting great joy from this Holiday Season. Take Care and God bless.

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

I also get Neulasta. I get it in the back of the arm. I have never had any problems...side effects except 1 time when my hips were a little sore so and I mad myslf walk to keep movement going instead of laying idle. It helped. The first few shots I ever got stung a lot and I asked the board about it. Buzzard told me the same advice he just told you.... about telling them to slow down while injecting. I tell them all the time now BEFORE they start to be gentle with me :) Never had stinging again. take care

Jennie

Holdtight
Posts: 151
Joined: Aug 2009

Thanks for your time and great advise. What a beautiful child you have. God Bless her. This Monday I will get it again. I get the flu like feeling, no fever, but very tired and irritable from it lately. I am going to try and take advil 1/2 hr before the shot and really force myself to take a walk. Unfortunately the temp dropped drastically here which makes it twice as hard gettiny myself out there. But I was thinking maybe I'll shortened them and make them 2 or 3 times a day instead. Need to pray it that for sure. lol. Take Care and God Bless. Hugs to you and the little one.

Subscribe to Comments for "Neutlasta"